MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404010
Medical Device Problem Codes Break (1069); Failure to Fire (2610); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: one accumax 200 single box laser fiber was returned in one piece.The piece measured approximately 313.9 cm from the top of the connector to the tip.The tip had detached at the end of the jacketing and no exposed glass portion remained.Examination under magnification revealed that the fiber tip was fractured with a portion detached.The remainder of the tip was not returned.Visual examination revealed that light cannot travel to the fiber face within the sma connector to illuminate it, this indicated that the fiber was broken within the connector.It is likely that due to the fracture within the connector that the fiber would fail to fire, confirming the complaint.Review and analysis of all available information indicated that the cause code for this event is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A dhr (device history record) review was performed and the device met all manufacturing specifications.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that an accumax 200 single laser fiber was opened for use for a soft ureteral management of upper ureteral stone procedure in the ureter performed on (b)(6) 2019.According to the complainant, during preparation, it was noted that there was no laser energy coming out from the laser fiber upon connecting to the laser unit.The procedure was completed with another accumax 200 single laser fiber.There was no serious injury nor adverse patient effects reported as a result of this event.Note: this event has been deemed an mdr-reportable event based on investigation results which revealed that the laser fiber was broken within the sma connector and tip detached.

Brand Name
ACCUMAX
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8932309
Report Number3005099803-2019-04272
Device Sequence Number14004749
Product Code GEX
UDI-Device Identifier08714729784586
UDI-Public08714729784586
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2020
Device Model NumberM0068404010
Device Catalogue Number840-401
Device Lot NumberC000004661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2019
Initial Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight62